MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP05
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the instructions for gore® dualmesh® plus biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic umbilical hernia repair on (b)(6) 2007, whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2015, an additional procedure occurred.It was reported the patient alleges the following injuries: mesh palpated, mesh pulled away from left side thus needing revision surgery on 12/09/2015.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2007: (b)(6) center.[signature illegible].History and physical.Admission diagnosis: umbilical hernia.Constant abdominal pain with mass.Medications: aspirin.Abdomen obese, umbilical mass soft reducible, appears 3 cm diameter.On (b)(6) 2007: (b)(6), md.Operative report.Preoperative diagnosis: umbilical hernia.Postoperative diagnosis: same as above.Procedure performed: laparoscopic umbilical hernia repair.Anesthesia: general endotracheal anesthesia.Indication: this forty-nine-year-old male has a 2 centimeters umbilical hernia.We will repair it laparoscopically to prevent recurrence.Estimated blood loss: less than 10 cc.Findings: a 2-centimeter defect was noted and a 7.5 x 7.5 centimeters dual mesh was placed.Procedure: ¿the patient was taken to the operative suite and after general endotracheal anesthesia was achieved the abdomen was prepped and draped in the usual sterile fashion.A 2 centimeter incision was made below the left subcostal margin.A direct visual entrance into the abdomen was made with a 12 millimeter trocar.We then insufflated the abdomen to 14 millimeters of mercury with carbon dioxide.A 5 millimeter port was placed in the right upper quadrant and one in the left lower quadrant.We then dissected down the adhesions to the hernia and then measured the hernia.We fashioned a 7.5 x 7.5 piece of dual mesh with gore-tex sutures on all the four corners.We then placed that in the abdomen and pulled it up at the four corners using a gore knot passer.Once the mesh was securely in place we tacked circumferentially using a protac.There was good coverage of the hernia.We then instilled 0.25% marcaine at all cannula sites.We removed the cannula, relieved the pneumoperitoneum.We closed the left upper quadrant trocar site with endoclose needle and a 0 vicryl.All port sites were found to be hemostatic.We closed the skin using 4-0 undyed vicryl in subcuticular fashion.Steri-strips were applied.Sterile dressing were placed.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ on (b)(6) 2007: (b)(6) system.Intraoperative record.Asa 2.On (b)(6) 2007: (b)(6) system.Intraoperative record.Implant record.Location: umbilical hernia.Catalog number: 1dlmcp05.Implant description: gore dual mesh 7.5 x 10.Lot #: 05204834.Quantity: 1.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp05/05204834) was implanted during the procedure.On (b)(6) 2012: (b)(6), md.Emergency room visit.Motor vehicle accident 10 days ago.Social history: smoker.On (b)(6) 2015: (b)(6) caro.[signature illegible].Office notes.Hernia at umbilicus.States had it repaired many years ago.Discomfort at the area.Not able to reduce it.Current every day smoker.Weight 200 lbs, bmi 29.54.Exam: abdomen: incisional hernia present, incarcerated, located at umbilicus.Impression/plan: incisional hernia, incarcerated.Repair, implantation of mesh.Need to quit smoking.On (b)(6) 2015: (b)(6), md.Operative report.Preoperative diagnosis: incarcerated recurrent ventral hernia.Postoperative diagnosis: incarcerated recurrent ventral hernia.Procedure performed: repair of recurrent incarcerated ventral hernia with mesh.Anesthesia: general.Complications: none.Description of procedure: ¿the patient's abdomen was prepped and draped sterilely.Ioban was placed.A periumbilical incision was made.The umbilical skin was taken off of the hernia.The hernia was dissected free from the surrounding tissue.I was able to manually reduce the hernia.The previously placed mesh was palpated.There was a small area between normal fascia to the right side, and the mesh was towards the left of the previous ventral hernia defect.This measured less than 2 cm in diameter.The mesh clearly pulled to the left side of the abdominal cavity, away from the right fascial defect, lateral in recurrent hernia.I then performed a pocket in the preperitoneal space on the right side for approximately 5 cm.Several small tacks were removed.Attention was then directed towards the left side.The fascia was elevated, and the mesh was retracted inferiorly.A pocket was formed in the preperitoneal space.Several tacks had to be removed to make adequate space between the fascia and the mesh to 5 cm circumferentially.The abdominal cavity was not entered.After an adequate pocket was made, total fascial defect was about 4 cm in diameter.It was able to be easily reapproximated without excess tension.A ventralex st hernia patch was then placed into the preperitoneal space and secured circumferentially with transmuscular ethibond.I then closed the fascia with interrupted ethibond in a horizontal mattress fashion.The area was irrigated with antibiotic solution.The subcutaneous tissue was closed with monocryl , as was the skin.Steri-strips and sterile dressings were placed.He tolerated the procedure and was transferred to the recovery room.¿ on (b)(6) 2015: (b)(6) hospital.Intraoperative record.Implant record.Device description: patch hernia ventralex.Manufacturer: bard davol division.On (b)(6) 2016: (b)(6), do.Emergency room visit.Involved in motor vehicle accident.History of diabetes mellitus.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected, and ¿withdrawn." previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating; manufacturer/compounder: w.L.Gore & associates, inc.; lot number: 05204834.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
rena gros
1500 n. 4th street
9285263030
MDR Report Key9186162
Report Number2017233-2019-01022
Device Sequence Number2298265
Product Code FTL
UDI-Device Identifier00733132601127
UDI-Public00733132601127
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2010
Device Model Number1DLMCP05
Device Catalogue Number1DLMCP05
Device Lot Number05204834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/30/2019
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight109 KG